Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 8, 2015, 2:34 PM CDT for Graves County, Marshall County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 8, 2015, 4:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Graves County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WGUS53 KPAH 081934
FFWPAH
KYC083-157-082130-
/O.NEW.KPAH.FF.W.0005.150608T1934Z-150608T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHERN MARSHALL COUNTY IN WESTERN KENTUCKY...
* UNTIL 430 PM CDT
* AT 233 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. HEAVY RAIN HAS ALREADY FALLEN ACROSS THE WARNED
AREA AS WELL.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENTON...HARDIN...AURORA AND BREWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3675 8855 3685 8853 3687 8816 3679 8812
3678 8812 3676 8811 3675 8812
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:36 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 8, 1:36 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 136 PM CDT MON JUN 8 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 136 PM CDT MON JUN 8 2015 ONGOING CONVECTION ACROSS MUCH OF THE CWFA WILL FOCUS MORE INTO WEST KY (SE 1/2) WHERE INSTABILITY IS FORECAST TO PERSIST THROUGH LATE AFTERNOON...ALL IN ADVANCE OF A TROF AXIS/PVA REGION MOVING SE THROUGH IL/MO. AS EXPECTED...SOME OF THE STORMS SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE PRIMARY HAZARDS GIVEN THE INSTABILITY AND WIND FIELDS. HAD A FEW SEVERE REPORTS ALREADY. IT WILL TAKE NOTHING FOR WINDS TO MIX TO THE SURFACE GIVEN THE STEEP LOW LEVEL LAPSE RATES AND OVERALL MASS OF THE CELLS. HAIL GENERALLY 1-1 1/4". THE CHANCES WILL SHIFT EAST THIS EVENING WITH THE PASSAGE OF THE TROF...WITH DECENT NVA DEVELOPING IN ITS WAKE. FOR SOME REASON THE NAM CONTINUES TO SHOW A SLIM CHANCE OF WEAK CONVECTION AFTER MIDNIGHT ACROSS OUR EASTERN COUNTIES. WILL LEAVE OUT FOR NOW BUT MAY NEED TO BE MONITORED. TUESDAY THROUGH WEDNESDAY DRY WITH WEAK HIGH PRESSURE MOVING ACROSS THE REGION COINCIDENT WITH A MUCH DRIER AIRMASS ACROSS THE AREA. CANNOT RULE OUT COMPLETELY SOME CONVECTION NEAR THE KY/TN STATE LINE TOWARD THE PENNYRILE REGION TUESDAY AFTERNOON AND EARLY EVENING WITH A VERY SUBTLE S/WV AND RESIDUAL MOISTURE IN THIS REGION. TEMPERATURES WERE A BLEND OF MOS AND EXISTING NUMBERS. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 136 PM CDT MON JUN 8 2015 WILL KEEP POPS IN CHECK...FAIRLY LOW THROUGH SATURDAY WITH SOME FORM OF A MID LEVEL RIDGE BUILDING ACROSS THE SE QUAD OF THE CONUS. WE WILL BE IN MOIST AND UNSETTLED SSW FLOW ON THE WEST PERIPHERY OF THIS RIDGE. SO WE CANNOT RULE OUT SOME CONVECTION. BUT POPS WILL REMAIN LOW GIVEN A LACK OF FOCUS BOTH SURFACE AND ALOFT. VERY WARM AND MUGGY CONDITIONS WILL BE THE RULE. SUNDAY AND MONDAY...THE RIDGE IS FORECAST TO BUILD WEST. THIS IS A TAD MORE AGGRESSIVE THAN WHAT THE MODELS SHOWED A COUPLE OF DAYS AGO...THE GFS PROBABLY HANDLED IT A BIT BETTER. THIS AGAIN WILL KEEP POPS IN CHECK...LOW WITH LOWEST POPS SE CLOSER TO THE RIDGE...SLIGHTLY HIGHER NW (20S/30S). AGAIN...NO CHANGE IN AIRMASS MEANS WARM AND MUGGY CONDITIONS CONTINUE. && .AVIATION... ISSUED AT 1221 PM CDT MON JUN 8 2015 BAND OF SHOWERS FROM SW INDIANA...SRN ILLINOIS BACK INTO SEMO SHOULD CONTINUES ON A GRADUAL DIMINISHING TREND WITH MUCH STRONGER CONVECTION FOCUSED IN WEST KY. WILL CARRY SHOWERS THROUGH MID AFTERNOON KEVV AND KOWB WITH MVFR CONDITIONS POSSIBLE. LESS CERTAINTY ANY ACTIVITY WILL DIRECTLY AFFECT KCGI AND KPAH. TONIGHT CLOUDS WILL DECREASE WITH LIGHT WINDS. COULD BE SOME LATE NIGHT FOG. THEREFORE WE UTILIZED AN INTRODUCTORY MVFR MENTION OF IT LATE AT THE TAF SITES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 8, 1:50 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT MON JUN 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 150 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND VERY EARLY EVENING FROM PORTIONS OF SOUTHEAST MISSOURI INTO WEST KENTUCKY...GENERALLY SOUTH OF A LINE FROM NEW MADRID TO PADUCAH TO OWENSBORO. MARGINALLY SEVERE HAIL...STRONG WINDS AND VERY HEAVY RAINFALL ARE THE PRIMARY STORM HAZARDS ALONG WITH DANGEROUS LIGHTNING. MOVEMENT WILL CONTINUE TO BE EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CHANCE OF THUNDERSTORMS RETURNS BY FRIDAY AND CONTINUES INTO THE WEEKEND. THE MAIN IMPACT FROM ANY STORM ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE THROUGH EARLY EVENING MAINLY ACROSS WEST KENTUCKY.
In the hours before
Local storm report, Jun 8, 12:04 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM DOWNBURST 7 SW HOPKINSVILLE 36.78N 87.58W
06/08/2015 CHRISTIAN KY NWS STORM SURVEY
MICROBURST BEGAN AT INTERSECTION OF I-24 AND COX MILL
ROAD AND END 4.5 MILES SW HOPKINSVILLE ALONG COX MILL
ROAD. MAX WIND 85 MPH WITH PATH LENGTH 2.5 MILES. PATH
WIDTH 1/3 MILE. DOZENS OF TREES UPROOTED OR SNAPPED ALONG
WITH DOWNED TREE LIMBS. AREAS OF WHEAT AND CORN CROPS
BLOWN OVER. 1 SHED DAMAGED FROM FALLEN TREE.
&&
SMITTYSpecial weather statement, Jun 8, 12:30 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT MON JUN 8 2015 KYZ001>003-006-008-009-011>013-016-017-021-022-081930- FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG- CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL... MAYFIELD...BENTON...MURRAY...EDDYVILLE...CADIZ...PRINCETON... MADISONVILLE...HOPKINSVILLE...GREENVILLE...ELKTON 1230 PM CDT MON JUN 8 2015 AT 1230 PM...SCATTERED STRONG THUNDERSTORMS CONTINUED ALONG AND SOUTH OF A MAYFIELD...GREENVILLE KENTUCKY LINE DOWN TO THE TENNESSEE BORDER. MOVEMENT WAS TO THE EAST AROUND 40 MPH. AS WE HEAD THROUGH THE AFTERNOON HOURS...STRONG STORMS WILL CONTINUE TO DEVELOP ACROSS WEST KENTUCKY. SOME OF THE STORMS WILL PRODUCE STRONG WINDS AND SMALL HAIL. A TREE OR TWO COULD COME DOWN WITH ANY OF THE ACTIVITY. CONTINUE TO WATCH THE WEATHER THROUGH THE AFTERNOON AND MONITOR FOR ADDITIONAL STATEMENTS AS SOME OF THE STORMS COULD BECOME SEVERE AND PRODUCE MORE IN THE WAY OF DAMAGING WINDS.
Local storm report, Jun 8, 12:32 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1232 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 5 E MOUNT VERNON 38.32N 88.82W
06/08/2015 M4.30 INCH JEFFERSON IL EMERGENCY MNGR
RAINFALL ACCUMULATION SINCE MIDNIGHT.
&&
SMITTYLocal storm report, Jun 8, 1:13 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL AURORA 36.78N 88.14W
06/08/2015 M1.00 INCH MARSHALL KY PUBLIC
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jun 8, 1:32 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL CALVERT CITY 37.03N 88.35W
06/08/2015 M1.25 INCH MARSHALL KY BROADCAST MEDIA
LOCAL FIRE DEPT REPORTED GROUND COVERED WITH QUARTER SIZE
TO HALF DOLLAR SIZE HAIL.
&&
SMITTYLocal storm report, Jun 8, 2:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 6 E MURRAY 36.61N 88.21W
06/08/2015 CALLOWAY KY TRAINED SPOTTER
DOWNED TREES ALONG HWY 94E. TREES DAMAGED ALONG POOR FARM
ROAD ALSO. ISOLATED POWER OUTAGES REPORTED IN RURAL AREAS
OF THE COUNTY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:04 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 41 min |
| Jun 8, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 38 min |
| Jun 8, 1:17 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 28 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 19 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 31 min |
| Jun 8, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 12 min |
| Jun 8, 5:58 PM CDT | Special Weather Statement | PAH | Calloway | 47 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.